Alert archive / California / Wind Advisories in 2015
Wind Advisory 63, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 3, 2015, 8:14 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2015, 8:14 PM PST (04:14 UTC)
- Expired
- Dec 4, 2015, 4:24 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS76 KLOX 040414 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 814 PM PST THU DEC 3 2015 CAZ039-052-041215- /O.NEW.KLOX.WI.Y.0063.151204T0414Z-151205T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 814 PM PST THU DEC 3 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 10 PM PST FRIDAY. * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP TONIGHT AND CONTINUE FRIDAY EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
948 WWUS76 KLOX 041224 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 424 AM PST FRI DEC 4 2015 CAZ039-052-041330- /O.CAN.KLOX.WI.Y.0063.000000T0000Z-151205T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 424 AM PST FRI DEC 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WHILE LOCALLY GUSTY WINDS ARE EXPECTED THROUGH TONIGHT...WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 1:52 PM PST, 6 hours 22 minutes earlier.
Area forecast discussion, Dec 3, 1:52 PM PST, 6 hours 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 152 PM PST THU DEC 3 2015 .SYNOPSIS... A LOW WILL MOVE IN WITH POSSIBLE PRECIPITATION... MAINLY FROM SANTA BARBARA AND NORTHWARD...AND A COOLING TREND INTO FRIDAY. A COUPLE OF HIGH SYSTEMS WILL CROSS THE REGION FROM SATURDAY TO NEXT THURSDAY AND BRING DAILY TEMPERATURE CHANGES...BUT TEMPERATURES SHOULD REMAIN ABOVE NORMAL. ANOTHER LOW MAY APPROACH BY NEXT THURSDAY. && .SHORT TERM (TODAY-SUN)...YET ANOTHER WEAK COLD FRONT ON THE DOORSTEP OF SLO COUNTY THIS AFTERNOON WITH RADARS SHOWING SOME LIGHT RAIN ABOUT 50 MILES WEST OF HEARST CASTLE AT 1230. AS MOST OF OUR OTHER SYSTEMS HAVE DONE THIS SEASON THIS ONE WILL WASH OUT AS IT MOVES SOUTHEAST THROUGH THE AREA AS THE SRN END OF THE FRONT MOVES FARTHER AWAY FROM THE UPPER LOW AND WEST/NORTHWEST FLOW OVER THE MTNS GENERATES SUBSIDENCE ACROSS MOST OF LA/VENTURA COUNTIES. COULD SEE A FEW LIGHT UPSLOPE SHOWERS NEAR THE KERN COUNTY LINE TONIGHT BUT NOTHING SIGNIFICANT AND MINIMAL IMPACTS. A COOLER DAY MOST AREAS FRIDAY WITH NORTHERLY FLOW DEVELOPING BEHIND THE TROF. EXPECTING BREEZY CONDITIONS IN THE MOUNTAINS, ESPECIALLY NEAR THE GRAPEVINE AND ACROSS SRN SBA COUNTY LATE FRIDAY INTO FRIDAY NIGHT. THEN THE FLOW SHIFTS TO NORTHEAST AS SURFACE HIGH PRESSURE DEVELOPS OVER THE GREAT BASIN. NOT A MAJOR SANTA ANA EVENT BY ANY MEANS BUT COULD BE ENOUGH FOR SOME LOW END WIND ADVISORIES ACROSS VENTURA/LA COUNTIES. THE OFFSHORE FLOW WILL GENERATE A SIGNIFICANT WARM UP FOR LOWER ELEVATIONS SATURDAY, ESPECIALLY AT THE COAST. OFFSHORE FLOW WEAKENS SUNDAY SO LESS WIND BUT WARM TEMPERATURES CONTINUING. BEACHES MAY SEE A SLIGHT COOL DOWN FROM SATURDAY DUE TO AN EARLIER SEABREEZE BUT MOST OTHER AREAS WILL BE SIMILAR OR EVEN SLIGHTLY WARMER THAN SATURDAY. WILL ALSO LIKELY SEE AN INCREASE IN HIGH CLOUDS SUNDAY AS THE NEXT TROF MOVES INTO NRN CALIFORNIA. .LONG TERM (MON-THU)...LOTS OF HIGH CLOUDS MONDAY BUT OTHERWISE DRY AND A LITTLE COOLER AS ANOTHER SYSTEM MOVES INTO NRN CALIFORNIA. STRONG UPPER RIDGING WILL DEVELOP TUE/WED ALONG WITH ANOTHER WEAK TO MODERATE SANTA ANA EVENT. COULD SEE HIGH TEMPS BACK INTO THE 80S FOR LOWER ELEVATIONS AND SOME ADVISORY LEVEL NORTHEAST WINDS. MODELS HAVE DELAYED THE ARRIVAL OF THE NEXT SYSTEM AND PUSHED IT FARTHER NORTH. SO LOOK FOR ANOTHER CHANCE OF SOME LIGHT PRECIP ACROSS NRN AREAS LATE THU INTO EARLY FRIDAY BUT OTHERWISE DRY, BREEZY, AND COOLER LATE NEXT WEEK. BEYOND THAT THE PATTERN DOESN'T APPEAR TO CHANGE MUCH THROUGH THE FOLLOWING WEEK WITH MOST OF THE STORMS TRACKING NORTH, WITH PERIODS OF GUSTY NORTH TO NORTHEAST WINDS BUT LITTLE IF ANY PRECIP. && .AVIATION...03/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL MOVE OVER THE AREA. A COLD FRONT APPROXIMATELY 150 SM NORTHWEST OF PIEDRAS BLANCAS WILL WEAKEN WHILE APPROACHING POINT CONCEPTION THIS AFTERNOON AND THEN DISSIPATE OVER THE NORTHERN CHANNEL ISLANDS THIS EVENING. FREEZING LEVEL WAS WAS APPROXIMATELY 12KFT THIS MORNING AND WILL DIFFER BY MINUS 5KFT OVER THE NORTH HALF OF THE AREA AND LITTLE CHANGE IS EXPECTED OVER THE SOUTHERN HALF FRIDAY MORNING. MARINE LAYER AT LAX AT 1600Z IS NONE. KLAX...CHANCE CIGS 050 BETWEEN 04/09-04/15Z. OTHERWISE BKN-SCT 200-250 LIKELY. IT IS VERY UNLIKELY CIGS 015 BETWEEN 04/09-04/15Z. KBUR...SCT-BKN 200-250 LIKELY. CHANCE SCT025 BETWEEN 04/09-04/14Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...03/200 PM. THE COMBINATION OF BUILDING SWELLS ORIGINATING FROM A DISTANT STORM FROM 290-300 DEGREES RELATIVE TO VENTURA COUNTY TONIGHT AND INCREASING NORTHWEST WINDS FRIDAY WILL LIKELY CREATE SMALL CRAFT ADVISORY CONDITIONS FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND. NORTHEAST WINDS ARE EXPECTED FROM VENTURA TO PACIFIC PALISADES SATURDAY MORNING AND SMALL CRAFT ADVISORY CONDITIONS MAY EXIST NEAR SHORE AND OUT TO ANACAPA ISLAND. NORTHWEST SWELLS ARE EXPECTED TO BUILD AGAIN SUNDAY NIGHT AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS MONDAY THROUGH TUESDAY ARE EXPECTED FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT POTENTIAL (SEE LAXSRFLOX). && PUBLIC...MW AVIATION/MARINE...30 SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 7:19 PM PST | Small Craft Advisory | LOX | 32 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.